Alert archive / California / Wind Advisories in 2008

Wind Advisory 69, NWS San Diego, CA

April 30, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 30, 2008, 12:44 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 30, 2008, 11:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 12:44 AM PDT (07:44 UTC)
In effect from
Apr 30, 2008, 11:00 AM PDT
Expired
May 1, 2008, 5:00 AM PDT
In force
18 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 300744
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1244 AM PDT WED APR 30 2008

CAZ055-056-058-060>062-301545-
/O.NEW.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1244 AM PDT WED APR 30 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY.

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS
THIS LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

MACKECHNIE
6 follow-up statements
000 
WWUS76 KSGX 301209
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
508 AM PDT WED APR 30 2008

CAZ055-056-058-060>062-302015-
/O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
508 AM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

MACKECHNIE
000 
WWUS76 KSGX 301256
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
556 AM PDT WED APR 30 2008

CAZ055-056-058-301700-
/O.NEW.KSGX.FG.Y.0007.080430T1256Z-080430T1700Z/
/O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
556 AM PDT WED APR 30 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY. 

A DEEP MARINE LAYER WILL CAUSE AREAS OF DENSE FOG WITH
VISIBILITIES LESS THAN ONE QUARTER OF A MILE THROUGH 10 AM. THIS
WILL AFFECT DRIVING CONDITIONS ON ROADS AND HIGHWAYS INCLUDING
INTERSTATE 15 THROUGH CAJON PASS AND INTERSTATE 8 IN SAN DIEGO
COUNTY.

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ057-301700-
/O.NEW.KSGX.FG.Y.0007.080430T1256Z-080430T1700Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
556 AM PDT WED APR 30 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

A DEEP MARINE LAYER WILL CAUSE AREAS OF DENSE FOG WITH
VISIBILITIES LESS THAN ONE QUARTER OF A MILE THROUGH 10 AM. THIS
WILL AFFECT DRIVING CONDITIONS ON ROADS AND HIGHWAYS INCLUDING THE
ORTEGA HIGHWAY.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

$$

CAZ060>062-301700-
/O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
556 AM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

SCV/DA
000 
WWUS76 KSGX 301641
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
941 AM PDT WED APR 30 2008

CAZ055-056-058-010045-
/O.EXP.KSGX.FG.Y.0007.000000T0000Z-080430T1700Z/
/O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
941 AM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND DESERTS
LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE
AFFECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-301745-
/O.EXP.KSGX.FG.Y.0007.000000T0000Z-080430T1700Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
941 AM PDT WED APR 30 2008

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. 

$$

CAZ060>062-010045-
/O.CON.KSGX.WI.Y.0069.080430T1800Z-080501T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
941 AM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS LATE THIS MORNING INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

SCV
000 
WWUS76 KSGX 302027
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT WED APR 30 2008

CAZ055-056-058-060>062-010600-
/O.CON.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
127 PM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS THIS AFTERNOON INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

SCV
000 
WWUS76 KSGX 010310
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PDT WED APR 30 2008

CAZ055-056-058-060>062-011200-
/O.CON.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
810 PM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

STRONG ONSHORE WILL CAUSE GUSTY WEST WINDS WITH SPEEDS OF 25 TO
35 MPH WITH LOCAL GUSTS TO 45 MPH ACROSS THE MOUNTAINS AND
DESERTS INTO EARLY THURSDAY MORNING.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS...DOWNED POWER LINES AND OTHER DEBRIS.

TRAVEL ON I-15 IN THE UPPER DESERTS...I-10 IN THE COACHELLA
VALLEY...AND ON I-8 INTO THE SAN DIEGO DESERTS COULD BE AFFECTED.

$$

MACKECHNIE
000 
WWUS76 KSGX 011226
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
526 AM PDT THU MAY 1 2008

...THE WIND ADVISORY FOR THE MOUNTAINS AND DESERTS HAS EXPIRED...

CAZ055-056-058-060>062-011330-
/O.EXP.KSGX.WI.Y.0069.000000T0000Z-080501T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
526 AM PDT THU MAY 1 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL CONTINUE TO DECREASE AND BECOME MORE
LOCALIZED THE NEXT FEW HOURS.

$$

MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 9:20 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 29, 9:20 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT TUE APR 29 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVING ACROSS THE GREAT BASIN WILL BRING
MORE COOLING WEDNESDAY. IT WILL ALSO BRING ANOTHER DAY OF STRONG
WINDS IN THE MOUNTAINS AND DESERTS. WEAK RIDGING THURSDAY AND FRIDAY
WILL BRING LIGHTER WINDS AND SLIGHT WARMING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE MARINE LAYER WAS 1000 FEET DEEP AT 12Z THIS MORNING AND HAD
INCREASED TO 2300 FEET AT 00Z. COASTAL CLOUDS SURGED INTO THE SAN
DIEGO VALLEYS THIS EVENING WILL SPREAD INTO THE INLAND EMPIRE AS THE
MARINE LAYER DEEPENS TO 3500 FT. DRIZZLE IS POSSIBLE EARLY
WEDNESDAY...AS IS DENSE FOG ON THE LOWER COASTAL SLOPES.

A THICK OVERCAST IN THE MORNING WILL RESULT IN ONLY PARTIAL CLEARING
IN THE AFTERNOON. GIVEN THE DEPTH OF THE MOIST LAYER WE COULD VERY
WELL SEE A REVERSE CLEARING PATTERN WHERE SKIES CLEAR MORE QUICKLY
OVER THE COASTAL ZONES THAN THE INLAND VALLEYS.

THE WINDS IN THE DESERTS WERE STRONG THIS AFTERNOON. THEY WILL BE
STRONGER TOMORROW. ONSHORE GRADIENTS STRENGTHEN BY 4 MB, THE WINDS
ALOFT WILL BE A LITTLE STRONGER, AND THE POST FRONTAL SUBSIDENCE AND
COLD AIR ADVECTION WILL TRANSPORT THIS WIND ENERGY TOWARD THE
SURFACE. WIND ADVISORIES WILL LIKELY BE NEEDED IN THE DESERTS AND
MOUNTAINS WEDNESDAY AFTERNOON AND EVENING.

THE OTHER BIG STORY WAS THE 10 TO 20 DEGREES OF COOLING FROM THE
MOUNTAINS TO THE COAST TODAY. THE BIGGEST DECREASES OCCURRED AT
FULLERTON (98 MONDAY...77 TODAY) AND OCEANSIDE (88 TO 68). THE
DESERTS WERE STILL QUITE WARM. THERMAL REACHED 101...THEIR HIGHEST
TEMPERATURE IN THE PAST 10 DAYS. EXPECT IT TO BE 10 DEGREES LOWER
WEDNESDAY.

THE MARINE LAYER WILL BEGIN TO DECREASE THURSDAY AFTERNOON FROM WEAK
RIDGING ALOFT...CONTINUING THROUGH FRIDAY WHEN TEMPS WARM SEVERAL
DEGREES IN ALL AREAS.

LONG RANGE PROGS SHOW TROFFING THROUGH THE WEEKEND FOR COOLER
WEATHER. THE TRACK OF ECMWF AND GFS MODELS IS OVER INTERIOR
CALIFORNIA...NOT THE BEST FOR SHOWERS OVER SOCAL. A MORE WESTERLY
TRAJECTORY WOULD BE MORE FAVORABLE PRECIP. WILL MONITOR MODEL TRENDS
THE NEXT TWO DAYS.

&&

.AVIATION...
300330Z...A DEEPENING MARINE LAYER WAS APPROACHING 2500 FT AT 03Z
AND WILL CONTINUE TO RISE STEADILY TO 3500 FT OR HIGHER BY WED IN
RESPONSE TO INCOMING UPPER TROUGH. EXPECT STRATUS NEAR THE COAST TO
SPREAD RAPIDLY INLAND TONIGHT AND FILL ACROSS THE COASTAL BASIN.
STRATUS WILL REACH THE FOOTHILLS AND LOWER COASTAL SLOPES OF THE
MTNS BY 09-12Z WED WITH AREAS OF OBSCURED TERRAIN INLAND ASSOCIATED
WITH THE STRATUS LAYER. BASES APPROX 1600-2000 FT MSL AT 03Z SHOULD
RISE TO 2500-3000 FT MSL OR SO THRU WED MORN. THE STRATUS WILL
LIKELY BE STUBBORN ON WED...AND LINGER IN MOST LOCATIONS FROM THE
MOUNTAIN SLOPES WESTWARD.

GUSTY WESTERLY WINDS WILL AFFECT THE MTNS AND DESERTS THRU WED...
STRONGEST ON WED AFTN AND EVE WITH LOCAL GUSTS AROUND 45 MPH. THESE
WINDS BRING AREAS OF TURBULENCE AND LOCALLY STRONG UP AND DOWN
DRAFTS...WITH POTENTIAL FOR ROTORS AND LOW LEVEL WIND SHEAR IN THE
LEE OF THE MTN CRESTS. SOME BLOWING DUST AND SAND COULD LOCALLY
REDUCE VISIBILITY ON WED AFTN.

&&

.MARINE...
LARGE WEST-NORTHWEST SWELL WILL BUILD CONTINUE TO BUILD INTO THE
OUTER WATERS TONIGHT WITH STEEP WAVES...BIG ENOUGH TO GENERATE
HAZARDOUS SEAS FOR SMALL CRAFT THRU WED. GUSTY WNW WINDS WILL ALSO
OCCUR ESPECIALLY FAR OFFSHORE. ALONG THE BEACHES INCREASING SURF
HEIGHTS WILL APPROACH...BUT FALL A BIT SHORT OF...MARGINAL SURF
ADVISORY CRITERIA FOR SOUTHERN PORTIONS OF THE SAN DIEGO COAST.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WEDNESDAY. SEE
     LAXSRFSGX.

PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TO 5 AM THURSDAY FOR
     THE OUTER WATERS. SEE LAXCWFSGX.

&&

PUBLIC...MOEDE
AVIATION/MARINE...LAVIS

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 29, 4:15 PM PDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PDT TUE APR 29 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-301200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
415 PM PDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. THE
STRONG WINDS MAY PRODUCE BLOWING DUST AND SAND. HIGH SURF WILL
RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

WEDNESDAY...STRONG WESTERLY WINDS IN THE MOUNTAINS AND DESERTS
ESPECIALLY DURING THE AFTERNOON AND EVENING WITH BLOWING DUST AND
SAND. DANGEROUS RIP CURRENTS WILL CONTINUE AT THE BEACHES.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

SCV/MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:56 AM PDTDense Fog AdvisorySGXOrange, Riverside, San Bernardino, San Diego4 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.